Alert archive / California / Wind Advisories in 2007

Wind Advisory 83, NWS Los Angeles, CA

February 26, 2007

NWS Los Angeles, CA issued this wind advisory at Feb 26, 2007, 7:47 PM PST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2007, 7:47 PM PST (03:47 UTC)
Expired
Feb 27, 2007, 9:00 PM PST
In force
25 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 270347
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
747 PM PST MON FEB 26 2007

...WIND ADVISORIES ISSUED FOR THE MOUNTAINS OF LOS ANGELES COUNTY
AND THE ANTELOPE VALLEY...

.A FAST MOVING COLD FRONT WILL SWEEP ACROSS THE REGION OVERNIGHT.
GUSTY SOUTHWEST TO WEST WINDS WILL ACCOMPANY THIS COLD FRONT...WITH
THE STRONGEST WINDS FOCUSED ACROSS THE LOS ANGELES COUNTY MOUNTAINS
AND ANTELOPE VALLEY. WHILE WINDS MAY BEGIN TO DIMINISH SOME BY LATE
TUESDAY AFTERNOON...BREEZY CONDITIONS ARE EXPECTED TO PREVAIL THROUGH
WEDNESDAY.

CAZ054-271200-
/O.NEW.KLOX.WI.Y.0083.070227T0347Z-070227T2300Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
747 PM PST MON FEB 26 2007

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST TUESDAY. 

SOUTHWEST TO WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS
OVER 50 MPH. THE STRONGEST WINDS WILL BE FOCUSED THROUGH SOUTHWEST FACING
PASSES SUCH AS THE SOLEDAD CANYON...AS WELL AS EXPOSED RIDGETOPS.
MAJOR ROADWAYS THAT WILL LIKELY BE IMPACTED BY THE GUSTY WINDS INCLUDE
INTERSTATE 14 THROUGH SOLEDAD CANYON...AS WELL AS HIGHWAY 2.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ059-271200-
/O.NEW.KLOX.WI.Y.0083.070227T0347Z-070227T2300Z/
ANTELOPE VALLEY-
747 PM PST MON FEB 26 2007

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST TUESDAY. 

SOUTHWEST TO WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS
OVER 50 MPH. THE STRONGEST WINDS WILL BE FOCUSED NEAR THE FOOTHILLS.
MAJOR ROADWAYS THAT WILL LIKELY BE IMPACTED BY THE GUSTY WINDS
INCLUDE INTERSTATE 14 AND HIGHWAY 138. BEFORE THE RAINFALL...THERE COULD
BE AREAS OF BLOWING DUST AND SAND TONIGHT WHICH COULD LOCALLY REDUCE
VISIBILITIES TO AROUND ONE QUARTER MILE. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

GOMBERG
4 follow-up statements
000 
WWUS76 KLOX 271304
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
504 AM PST TUE FEB 27 2007

...A WIND ADVISORY REMAINS IN EFFECT FOR THE ANTELOPE VALLEY...

.GUSTY SOUTHWEST TO WEST WINDS ASSOCIATED WITH A STRONG COLD
FRONT WILL AFFECT THE ANTELOPE VALLEY INTO THIS AFTERNOON. 
WHILE WINDS MAY DIMINISH SOME LATE THIS AFTERNOON OR THIS EVENING...
WINDS MAY REACH ADVISORY LEVELS AGAIN ON WEDNESDAY.

CAZ054-271415-
/O.CAN.KLOX.WI.Y.0083.000000T0000Z-070227T2300Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
504 AM PST TUE FEB 27 2007

...WIND ADVISORY IS CANCELLED AND HAS BEEN REPLACED BY A SNOW AND BLOWING SNOW
ADVISORY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE
WIND ADVISORY.

THE WIND ADVISORY HAS BEEN REPLACED WITH A SNOW AND BLOWING SNOW
ADVISORY. PLEASE REFER TO LAXWSWLOX FOR MORE DETAILED INFORMATION.


$$

CAZ059-271915-
/O.CON.KLOX.WI.Y.0083.000000T0000Z-070227T2300Z/
ANTELOPE VALLEY-
504 AM PST TUE FEB 27 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS OVER 50
MPH WILL AFFECT THE ANTELOPE VALLEY THROUGH 3 PM PST THIS
AFTERNOON. MAJOR ROADWAYS THAT WILL LIKELY BE IMPACTED BY THE
GUSTY WINDS INCLUDE INTERSTATE 14 AND HIGHWAY 138. IN AREAS WHICH
RECEIVE LITTLE OR NO RAIN...THERE COULD BE AREAS OF BLOWING DUST
AND SAND TODAY WHICH COULD LOCALLY REDUCE VISIBILITIES TO AROUND
ONE QUARTER MILE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BRUNO/ASR
000 
WWUS76 KLOX 271755
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
955 AM PST TUE FEB 27 2007

...A WIND ADVISORY REMAINS IN EFFECT FOR THE ANTELOPE VALLEY...

.GUSTY SOUTHWEST TO WEST WINDS ASSOCIATED WITH A STRONG COLD FRONT
WILL AFFECT THE ANTELOPE VALLEY THROUGH EARLY EVENING. WHILE WINDS MAY
DIMINISH SOME OVERNIGHT...WINDS MAY REACH ADVISORY LEVELS AGAIN ON
WEDNESDAY.

CAZ059-280100-
/O.EXT.KLOX.WI.Y.0083.000000T0000Z-070228T0500Z/
ANTELOPE VALLEY-
955 AM PST TUE FEB 27 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH
WILL AFFECT THE ANTELOPE VALLEY THROUGH EARLY EVENING. MAJOR
ROADWAYS THAT WILL LIKELY BE IMPACTED BY THE GUSTY WINDS INCLUDE
HIGHWAYS 14 AND 138. IN AREAS WHICH RECEIVE LITTLE OR NO
RAIN...THERE COULD BE AREAS OF BLOWING DUST AND SAND TODAY WHICH
COULD LOCALLY REDUCE VISIBILITIES TO AROUND ONE QUARTER MILE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WOFFORD
000 
WWUS76 KLOX 280035
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
435 PM PST TUE FEB 27 2007

...A WIND ADVISORY REMAINS IN EFFECT FOR THE ANTELOPE VALLEY...

.GUSTY SOUTHWEST TO WEST WINDS ASSOCIATED WITH A STRONG COLD FRONT
WILL CONTINUE TO AFFECT THE ANTELOPE VALLEY THROUGH EARLY EVENING.
WHILE WINDS MAY DIMINISH SOME OVERNIGHT...WINDS MAY REACH ADVISORY
LEVELS AGAIN ON WEDNESDAY.

CAZ059-280500-
/O.CON.KLOX.WI.Y.0083.000000T0000Z-070228T0500Z/
ANTELOPE VALLEY-
435 PM PST TUE FEB 27 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH
WILL AFFECT THE ANTELOPE VALLEY THROUGH EARLY EVENING. MAJOR
ROADWAYS THAT WILL LIKELY BE IMPACTED BY THE GUSTY WINDS INCLUDE
HIGHWAYS 14 AND 138. IN AREAS WHICH RECEIVE LITTLE OR NO RAIN...
THERE COULD BE AREAS OF BLOWING DUST AND SAND THROUGH THIS
EVENING WHICH COULD LOCALLY REDUCE VISIBILITIES TO AROUND ONE
QUARTER MILE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KAPLAN
000 
WWUS76 KLOX 280508
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
908 PM PST TUE FEB 27 2007

...WIND ADVISORY IS NO LONGER IN EFFECT...

.GUSTY WESTERLY WINDS WITH LOCAL GUSTS TO 40 MPH WILL CONTINUE
ACROSS THE ANTELOPE VALLEY. HOWEVER WINDS SHOULD REMAIN BELOW WIND
ADVISORY CRITERIA OVERNIGHT.

CAZ059-280615-
/O.EXP.KLOX.WI.Y.0083.000000T0000Z-070228T0500Z/
ANTELOPE VALLEY-
908 PM PST TUE FEB 27 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

GUSTY WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH LOCAL GUSTS TO 35 MPH
WILL CONTINUE ACROSS THE ANTELOPE VALLEY OVERNIGHT. ANOTHER WIND
ADVISORY MIGHT BE NEEDED FOR WEDNESDAY AFTERNOON ACROSS THE
ANTELOPE VALLEY ONCE AGAIN.

$$

KAPLAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 26, 3:10 PM PST, 4 hours 37 minutes earlier.

Area forecast discussion, Feb 26, 3:10 PM PST, 4 hours 37 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
310 PM PST MON FEB 26 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY.
COMPLEX FORECAST AHEAD WITH UNSETTLED WEATHER SYSTEMS MOVING ACROSS
CENTRAL AND SOUTHERN CALIFORNIA THROUGH WEDNESDAY. THE FIRST SYSTEM
IS DROPPING DOWN THE WEST COAST AND STRENGTHENING THIS AFTERNOON.
WATER VAPOR IMAGERY REVEALS A DEEPENING LOW PRESSURE CENTER WITH THE
TROUGH AXIS DIGGING SOUTHWARD. THIS ACTIVITY WILL HELP THE VERY
STRONG 140KT JET STREAM ASSOCIATED WITH THE STORM TO SAG ACROSS
CENTRAL CA OVERNIGHT. THIS JET AXIS SEEMS TO BE THE BEST AREA FOR
RAIN DEVELOPMENT...SO EXPECT RAIN TO INCREASE ACROSS SAN LUIS OBISPO
AND WESTERN SANTA BARBARA COUNTIES THIS EVENING...THEN ACROSS
VENTURA AND LOS ANGELES COUNTIES LATE TONIGHT. CLOUDS ARE ALREADY ON
THE INCREASE OUT AHEAD OF THE STORM AND THERE COULD BE LIGHT
PRECIPITATION IN ADVANCE OF THE FRONT THIS EVENING. PRECIPITATION
AMOUNTS TONIGHT SHOULD RANGE FROM 0.30-0.50 INCHES VALLEYS AND 1.0
INCHES MOUNTAINS IN THE NORTH...AND 0.15-0.30 INCHES VALLEYS AND
0.50 INCHES MOUNTAINS IN THE SOUTH. SNOW LEVELS LOWER SOME TO 5000
FT BUT MAINLY AFTER THE PRECIPITATION TURNS MORE SHOWERY BEHIND THE
COLD FRONT TOMORROW MORNING. RIDGETOP WINDS WILL REMAIN GUSTY
OVERNIGHT AS WINDS ALOFT ARE VERY STRONG.

RAIN WILL TAPER TO SHOWERS FROM NORTH TO SOUTH EARLY TUESDAY MORNING
AS THE FRONT PUSHES ON THROUGH THE REGION. HIGHEST RAIN CHANCES WILL
BE ACROSS LOS ANGELES COUNTY FIRST THING ON TUESDAY...THEN MOST
AREAS WILL SEE SCATTERED SHOWERS FOR THE REMAINDER OF THE DAY.
TEMPERATURES ON TUESDAY WILL BE COOLER THAN TODAY AND SNOW LEVELS
FALL TO AROUND 3500-4000 FEET DURING THE DAY.

THE SECOND STORM SYSTEM ARRIVES TO THE CENTRAL COAST TUESDAY EVENING
AND TO THE LOS ANGELES AREA BY WEDNESDAY MORNING. ALTHOUGH BOTH
SYSTEMS HAVE A SIMILAR LOOK AND APPEAL...THE STORM ON WEDNESDAY MAY
HAVE A GREATER IMPACT DUE TO THE LOWER SNOW LEVELS. AT THIS TIME DO
NOT ANTICIPATE WARNING CRITERIA FOR SNOW AMOUNTS BUT WE WILL NEED TO
MONITOR CONDITIONS FOR SNOW ADVISORY LEVEL ACROSS THE MOUNTAINS AND
HIGHER FOOTHILLS. HAVE BUMPED RAIN CHANCES UP CLOSER TO 60% FOR
TUESDAY NIGHT...WITH STEADY PRECIPITATION TURNING TO SHOWERS QUICKLY
BEHIND THIS PASSING FRONTAL SYSTEM.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY.
NORTHWEST FLOW ALOFT WILL KEEP A FEW SHOWERS GOING ON THE UPSLOPE
SIDE OF THE MOUNTAINS WEDNESDAY NIGHT. CONDITIONS LOOK A LITTLE
DRIER FOR THE REST OF THE WEEK...HOWEVER THERE IS ANOTHER WEAK UPPER
TROUGH DROPPING THROUGH THE REGION LATE THURSDAY THAT WILL KEEP
TEMPERATURES ON THE COOL SIDE. HIGH PRESSURE BUILDS INTO SOUTHERN
CALIFORNIA FRIDAY AND SATURDAY. THERE IS MEDIUM-RANGE AGREEMENT OF A
WEAK SYSTEM APPROACHING LATER IN THE WEEKEND WITH SOUTHWEST WINDS
ALOFT. THIS COULD RESULT IN INCREASING CLOUDS AND CAN NOT RULE OUT A
RISK OF SHOWERS...BUT TOO EARLY TO PUT MUCH INTO THIS IDEA.
&&

.AVIATION...26/2215Z
AN APPROACHING FRONT WILL BRING INCREASING CLOUDS AND LIGHT RAIN
SHOWERS TO MOST TAF SITES TONIGHT WITH MVFR CONDITIONS LIKELY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...BOLDT
AVIATION...SWEET

HTTP://WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 26, 6:00 AM PST, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST MON FEB 26 2007

CAZ034>041-044>047-051>054-059-087-088-271400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PST MON FEB 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

HAZARDOUS CONDITIONS WILL OCCUR AT THE BEACHES TODAY WITH BOTH HIGH
SURF AND RIP CURRENTS. OVERNIGHT A WINTER STORM WILL MOVE THROUGH
THE AREA AND BRING HAZARDOUS WET WEATHER DRIVING CONDITIONS TO THE
LOW ELEVATIONS WITH HAZARDOUS WINTER WEATHER ABOVE 4000 FEET.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

HIGH SURF AND DANGEROUS RIP CURRENTS WILL CONTINUE TO MAKE THE COAST
A HAZARDOUS PLACE TO BE. SHOWERS WILL CONTINUE THROUGH WEDNESDAY
WITH SNOW LEVELS AS LOW AS 3500 FEET. THE WEATHER SHOULD BE HAZARD
FREE FROM THURSDAY ON.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 4:23 AM PSTSnow and Blowing Snow AdvisoryLOX29 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.